Alert archive / Florida / Special Weather Statements in 2023
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 28, 2023, 6:21 PM EDT for Seminole County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2023, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 28, 2023, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.25 in
- Wind
- 40
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
090
WWUS82 KMLB 282221
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Wed Jun 28 2023
FLZ044>046-282245-
Northern Lake County FL-Orange FL-Seminole FL-
621 PM EDT Wed Jun 28 2023
...A strong thunderstorm will impact portions of western Seminole,
east central Lake and northwestern Orange Counties through 645 PM
EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wekiwa Springs State Park, or near Lake Mary, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sanford, Apopka, Altamonte Springs, Winter Springs and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2889 8156 2892 8141 2868 8124 2861 8151
TIME...MOT...LOC 2220Z 357DEG 13KT 2875 8143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
WatsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:57 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 28, 3:57 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 357 PM EDT Wed Jun 28 2023 ...New MARINE, AVIATION... .DISCUSSION... Through Tonight...As of 4 pm, isolated to scattered showers and storms are developing across east central Florida, primarily along the Space Coast region as the east coast sea breeze pushes inland and collides with an outflow boundary associated with current storms. Showers and storms are generally moving south-southeast across the area between 15 to 20 mph, but boundary collisions have caused some erratic movements. Further development along the coast in an almost zipper-like fashion is forecast to occur through the remainder of this afternoon and into the evening hours. The environment continues to be favorable for storm development, with the 15Z XMR sounding showing SBCAPE of 4000 J/kg, DCAPE holding steady around 1300 J/kg, and a measured PWAT of 1.68". The main threats associated with these storms will continue to be gusty winds, frequent cloud-to-ground lightning strikes and heavy downpours. Showers and storms will push offshore and gradually diminish across local Atlantic waters overnight, with partly cloudy skies remaining across much of the area. Overnight lows in the mid 70s, with light and variable winds. Thursday-Friday...An upper level ridge across the Ark-La-Tex region will gradually shift eastward toward the Florida peninsula Thursday into Friday. A few shortwaves will move southward toward the peninsula during this period, which combined with lingering moisture associated with a weakening frontal boundary will provide a favorable environment for some isolated to scattered shower and thunderstorm development across east central Florida. Areas south of the I-4 corridor have the best chances of seeing shower and thunderstorm development, as a drier airmass is forecast to slowly filter in across northern portions of the area. PoPs 30-50 percent on Thursday will decrease slightly to 30-40 percent on Friday. The east coast sea breeze is forecast to develop both afternoons, with onshore flow assisting in its development and inland push. Heat will continue to be a concern Thursday and Friday, with afternoon highs reaching into the low to mid 90s across east central Florida. Dewpoints remaining in the mid 70s will continue to make heat indices climb above 100. Current guidance indicates that Thursday will be the warmer of the two days, with peak heat indices 102-107. Friday, peak heat indices remain around 100-104. Based on this, both days will remain below local Heat Advisory criteria. However, this will continue to be monitored as newer guidance comes in. Saturday-Wednesday (previous)...The aforementioned upper ridging continues a gradual weakening as it flattens/expands eastward this weekend, merging with western Atlc ridging into early-mid next week. Weak surface high pressure ridging will focus across the central FL peninsula into early-mid next week. The surface pressure gradient remains fairly weak across the region with S/SE flow each day - reverting back to a light offshore component each night/morning. Much deeper moisture is forecast to push back into the area beginning this weekend, and especially into early next week. Have kept afternoon-early evening PoP chances in the scattered category, but with further model consistency and forecaster confidence - some of these days (next week) could get bumped up into likely. Hot temps/Heat Indices continue to be the main story with maxes in the L-M90s over the coastal counties and M-U90s inland. This results in afternoon peak Heat Indices between 105-110F, which would likely prompt Heat Advisories if guidance holds with these readings. Mins will continue to get a little more uncomfortable, only dropping into the M-U70s, though locales which receive heavy rainfall could briefly reach the L70s. && .MARINE... Issued at 356 PM EDT Wed Jun 28 2023 Through Tonight...Isolated to scattered shower and storm development will continue to be possible through the overnight hours as a weakening trough pushes further south across the Florida peninsula and the local Atlantic waters. Any storms that develop across the waters may be capable of producing gusty winds, frequent cloud-to- water lightning strikes, and heavy downpours. Southerly winds 5 to 10 knots veering to out of the west overnight around 5 knots. Seas 1 to 3 feet. Thursday-Monday...Rain chances will remain confined primarily south of the Cape across the local Atlantic waters as the weak frontal boundary drifts southward and drier air filters in from the north. This pattern will remain in place through Saturday, with a resurgence of moisture across the peninsula forecast through the weekend and into Monday. Isolated to scattered thunderstorms cannot be ruled out each afternoon across the waters. Onshore flow at 5 to 10 knots will dominate through Friday night, with winds veering to out of the south-southeast at 5 to 10 knots Saturday through Monday. Seas remain consistent through the period between 2 to 3 feet. && .AVIATION... (18Z TAFS) Issued at 356 PM EDT Wed Jun 28 2023 VFR conditions outside of ISO-SCT AFTN-EVE TSRA/SHRA. Early AFTN TS provided some stabilization along-north of the I-4 corridor, which should cause TSRA/SHRA associated with the sea breeze/outflow collision to be a little later and weaker. Still looks to be enough coverage to keep TEMPOs at the northern terminals, but pushed start times back an hour or two to 21-22Z, and hold VCTS a little longer towards 03-04Z. ECSB starting to push onshore 18-19Z, so just minor adjustments to timing of TSRA impacts at KTIX-KSUA. TSRA/SHRA lingering until around 04Z, the VFR conditions prevail through the rest of the TAF period. Dry conditions again Thursday, with only VCSH mention KMLB southward for now. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 73 89 / 20 10 0 10 MCO 75 95 74 94 / 40 20 10 10 MLB 75 90 76 90 / 50 20 10 20 VRB 74 91 73 90 / 50 30 20 30 LEE 75 96 74 95 / 30 10 0 10 SFB 75 94 73 93 / 40 10 0 10 ORL 76 94 75 94 / 40 20 10 10 FPR 74 90 74 89 / 50 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Tollefsen/Weitlich/Haley
Hazardous weather outlook, Jun 28, 11:26 AM EDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1126 AM EDT Wed Jun 28 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-290200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1126 AM EDT Wed Jun 28 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A weak disturbance will encounter increasing moisture, leading to scattered to numerous lightning storms this afternoon. This activity will likely develop first over Greater Orlando, Daytona Beach, and the Space Coast by early to mid afternoon before drifting southward toward the Treasure Coast and interior South- Central Florida this evening. Storms will be capable of producing frequent cloud-to-ground lightning strikes, gusty winds from 40 to 50 mph, heavy downpours, and isolated small hail. There is a small chance of wind gusts exceeding 60 mph from one or two storms. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms will have the capability to produce wind gusts of 35 knots or greater and frequent cloud-to-water lightning strikes over inland lakes, and the Intracoastal and local Atlantic waters. Boaters should seek safe harbor well in advance of storms. .FLOOD IMPACT... Areas that see repeated storms could see 1 to 3 inches of quick- hitting rain. This could lead to standing water and localized minor flooding. Never attempt to drive your vehicle across a water covered roadway as the depth may be too great to allow you to safely make it across. Turn around, don't drown. .WATERSPOUT IMPACT... There is a small chance for waterspouts near the coast this afternoon and evening. .EXCESSIVE HEAT IMPACT... Before any storms arrive, expect more hot temperatures. Forecast high temperatures range from the low to mid 90s. The humidity will produce a heat index of 102 to 107 by this afternoon. For those outdoors, drink plenty of water, take breaks in the shade, and if you feel unwell, seek air conditioning. .RIP CURRENT IMPACT... A long-period swell has arrived along the East Coast from the remnants of Tropical Storm Cindy. There is a Moderate Risk of dangerous rip currents at all central Florida Atlantic beaches. Remember to always swim within sight of a lifeguard, and never enter the ocean alone. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. For Thursday through Saturday, isolated to scattered lightning storms are forecast over the interior as well as Space and Treasure Coasts, with overall storm coverage lower than normal for the end of June. Then, from Sunday into early next week, moisture increases leading to scattered afternoon storms. Any stronger storms will be capable of producing gusty winds, frequent lightning, and torrential rainfall, which may cause local flooding of roads as well as urban and low lying areas. With high pressure building over the Southeast U.S., afternoon temperatures will remain above normal. Widespread low to mid 90s will continue, with a few locations reaching the upper 90s over the interior. Heat index readings will peak from 100 to 105 through Saturday before approaching 105 to 110 on Sunday and Monday. Visitors not acclimated to Florida's summer heat and humidity should especially consider taking precautions to prevent heat illness. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Tollefsen
In the hours before
Special weather statement, Jun 28, 4:30 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Melbourne FL
430 PM EDT Wed Jun 28 2023
FLZ041-141-282100-
Coastal Volusia FL-Inland Volusia FL-
430 PM EDT Wed Jun 28 2023
...A strong thunderstorm will impact portions of central Volusia
County through 500 PM EDT...
At 429 PM EDT, Doppler radar was tracking a strong thunderstorm near
DeLand Airport, or 8 miles southwest of Daytona Beach, moving
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daytona Beach, Port Orange, DeLand, South Daytona and Lake Helen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2913 8096 2895 8126 2926 8132 2926 8120
2927 8120 2927 8114
TIME...MOT...LOC 2029Z 323DEG 15KT 2915 8121
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonLocal storm report, Jun 28, 5:28 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
528 PM EDT Wed Jun 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Gst 3 NNE Port Canaveral 28.44N 80.56W
06/28/2023 M60 mph Brevard FL Other Federal
USSF Tower 20 measured a wind gust of 52KT/60MPH from
the northwest.
&&
Event Number MLB2300336
HaleyLocal storm report, Jun 28, 5:45 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
545 PM EDT Wed Jun 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM Tstm Wnd Gst Cape Canav SFS 28.47N 80.57W
06/28/2023 M40 mph Brevard FL ASOS
The ASOS at the Cape Canaveral Space Force Station Skid
Strip (KXMR) measured a wind gust of 35kt/40mph from the
southwest. The ASOS later measure a higher gust of
41kt/47mph from the south-southeast at 355 PM.
&&
Event Number MLB2300337
HaleySpecial weather statement, Jun 28, 5:50 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
550 PM EDT Wed Jun 28 2023
FLZ041-044>046-141-247-347-282215-
Northern Lake County FL-Coastal Volusia FL-Orange FL-Seminole FL-
Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
550 PM EDT Wed Jun 28 2023
...Strong thunderstorms will impact portions of Seminole, east
central Lake, northwestern Brevard, northwestern Orange and
southeastern Volusia Counties through 615 PM EDT...
At 550 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cassia to near Sanford to near New Smyrna
Beach. Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Sanford, Apopka, Altamonte Springs and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2880 8079 2879 8084 2878 8082 2855 8120
2865 8153 2897 8144 2887 8122 2909 8094
TIME...MOT...LOC 2150Z 357DEG 17KT 2887 8141 2881 8122 2897 8098
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Jun 28, 6:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
608 PM EDT Wed Jun 28 2023
FLZ159-164-259-264-282245-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Martin FL-
Coastal Martin FL-
608 PM EDT Wed Jun 28 2023
...Strong thunderstorms will impact portions of southeastern St.
Lucie and Martin Counties through 645 PM EDT...
At 608 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saint Lucie West to near Tradition to near
Port Salerno. Movement was south at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2706 8054 2698 8037 2701 8008 2743 8029
2737 8055
TIME...MOT...LOC 2208Z 354DEG 16KT 2734 8047 2728 8041 2712 8024
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonSpecial weather statement, Jun 28, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Wed Jun 28 2023
FLZ044>046-282245-
Northern Lake County FL-Orange FL-Seminole FL-
621 PM EDT Wed Jun 28 2023
...A strong thunderstorm will impact portions of western Seminole,
east central Lake and northwestern Orange Counties through 645 PM
EDT...
At 620 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wekiwa Springs State Park, or near Lake Mary, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sanford, Apopka, Altamonte Springs, Winter Springs and Casselberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2889 8156 2892 8141 2868 8124 2861 8151
TIME...MOT...LOC 2220Z 357DEG 13KT 2875 8143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 12:19 PM EDT | Special Weather Statement | MLB | Lake | 41 min |
| Jun 28, 1:29 PM EDT | Special Weather Statement | MLB | Volusia | 46 min |
| Jun 28, 1:39 PM EDT | Special Weather Statement | MLB | Osceola | 51 min |
| Jun 28, 2:12 PM EDT | Special Weather Statement | MLB | Seminole | 48 min |
| Jun 28, 2:16 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 28, 3:09 PM EDT | Special Weather Statement | MLB | Brevard | 36 min |
| Jun 28, 3:39 PM EDT | Special Marine Warning | MLB | 66 min | |
| Jun 28, 3:39 PM EDT | Special Weather Statement | MLB | Brevard | 36 min |
| Jun 28, 4:07 PM EDT | Special Weather Statement | MLB | Indian River | 23 min |
| Jun 28, 4:30 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jun 28, 5:50 PM EDT | Special Weather Statement | MLB | Seminole | 25 min |
| Jun 28, 6:08 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 37 min |
| Jun 28, 6:54 PM EDT | Special Weather Statement | MLB | Lake | 36 min |
| Jun 28, 6:57 PM EDT | Special Weather Statement | MLB | Martin | 33 min |
| Jun 28, 7:37 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
Nearby
Special Weather Statements in Florida, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.